STDs Expert Forum
dryness of glans(glands)
About This Forum:

The STD Forum is intended only for questions and support pertaining to sexually transmitted diseases other than HIV/AIDS, including chlamydia, gonorrhea, syphilis, human papillomavirus, genital warts, trichomonas, other vaginal infections, nongonoccal urethritis (NGU), cervicitis, molluscum contagiosum, chancroid, and pelvic inflammatory disease (PID). All questions will be answered by H. Hunter Handsfield, M.D. or Edward W Hook, MD.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

dryness of glans(glands)

Dr.

I've been experiencing some very mild dryness in one spot of the glans (glands) on the right side along the rim.  It's usually made worse by friction.  After some vigorous friction from sexual activity, I noticed afterwards that the skin had cracked a little bit.  It wasn't bad or bleeding, but a tiny crack in the skin like on your lips when you have chapped lips.  I've been moisterizing with vaseline which is taking care of the dryness but my question is could this be anything more insidious going on here?  Some kind of STD such as HPV?  I've read that HPV can cause dryness and cracking like this although I have no obvious warts.  I've had a dermatolgist check me for warts a ways back and he saw nothing and did a vinegar test as well.  This area of my glans (glands) has been sensitive for a long time and very susceptible to irritation fro friction.

Thanks for your input and all the great information on the forum!
Tags: Warts
Related Discussions
239123_tn?1267651214
I would wonder most about a fungal infection, perhaps acquired from a partner; or a non-sexually transmitted dermatitis of some sort.  For example, psoriasis sometimes is first noticed due to penile lesions.  It doesn't sound like warts or any other STD.  In contrast to what you read somewhere, I have not heard of HPV causing this sort of problem.

You might try an OTC antifungal cream; look in the pharmacy shelves with the athlete's food products.  If that doesn't clear it up, see a health care provider, perhaps a dermatologist.

Thanks for the kinds words about the forum.  Best wishes--

HHH, MD

Blank
Continue discussion Blank
This Forum's Experts
239123_tn?1267651214
H. Hunter Handsfield, M.D.Blank
University of Washington
Seattle, WA
300980_tn?1194933000
Edward W Hook, MDBlank
University of Alabama at Birmingham
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank